Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 216, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Nov 15, 2004, 5:51 PM CST for Presidio County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2004, 5:51 PM CST (23:51 UTC)
- Expired
- Nov 15, 2004, 11:45 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Presidio County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.9 hours before the alert went out and 314 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMAF 152354 CCA
FFWMAF
TXC377-160545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
551 PM CST MON NOV 15 2004
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PRESIDIO COUNTY IN SOUTHWEST TEXAS
* UNTIL 1145 PM CST
* AT 550 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND
SATELLITE IMAGERY DETECTED A LARGE COMPLEX OF THUNDERSTORMS
AND HEAVY RAINFALL MOVING NORTHEAST ACROSS THE RIO GRANDE FROM
NEAR PRESIDIO TO CANDELARIA. FLASH FLOODING WILL BE LIKELY THIS
EVENING...ESPECIALLY IN LOW LYING AREAS OVER THE SOUTHERN PARTS
OF THE COUNTY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS...CREEKS... AND OTHER
LOW LYING AREAS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND
PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF
UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
TURN AROUND...DONT DROWN.
TO REPORT FLOODING ONLY...CALL THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND AT 1 800 597 3220.
LAT...LON 2932 10404 2939 10417 2950 10424 2954 10438
2965 10452 2984 10461 2990 10468 3023 10470
3039 10486 3053 10488 3063 10497 3039 10380
2925 10380
$$1 follow-up statement
000
WGUS74 KMAF 160128
FFSMAF
TXC377-160545-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
728 PM CST MON NOV 15 2004
...A FLASH FLOOD WARNING CONTINUES UNTIL 1145 PM CST FOR PRESIDIO
COUNTY...
AT 722 PM CST...THE U.S. BORDER PATROL REPORTED FLASH FLOODING ALONG
SEVERAL CREEKS THAT WAS INUNDATING CITY STREETS IN PRESIDIO. DOPPLER
RADAR AND SATELLITE IMAGERY INDICATED THAT MODERATE TO OCCASIONALLY
HEAVY RAINFALL WILL CONTINUE OVER MOST OF PRESIDIO COUNTY THROUGH
THE REMAINDER OF THE EVENING HOURS. ADDITIONAL FLASH FLOODING WILL
BE LIKELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE
ROADWAY. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND.
LAT...LON 2932 10404 2939 10417 2950 10424 2954 10438 2965 10452
2984 10461 2990 10468 3023 10470 3039 10486 3053 10488 3063
10497 3038 10379 2925 10380
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 2:27 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Nov 15, 2:27 PM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CST MON NOV 15 2004 .SHORT TERM... HEAVY RAIN EVENT CONTINUES ACROSS THE AREA THIS AFTERNOON. THIS RAIN WILL LIKELY CONTINUE TONIGHT WITH A FEW BREAKS OR LULLS EMBEDDED WITHIN THE ACTIVITY. FAIRLY DIFFICULT TO PICK OUT INDIVIDUAL SHORTWAVES...BUT CAN SEE ENHANCED TOPS IN IR IMAGERY MOVING OVER THE AREA...PERIODICALLY PRODUCING HEAVY RAINFALL. THE UPPER LOW WILL BE NEARLY STATIONARY TONIGHT WHICH WILL CONTINUE TO KEEP OUR CWA IN A FAVORED REGION FOR RAIN. PACIFIC MOISTURE WILL CONTINUE TO STREAM NORTHWARD ON THE EAST SIDE OF THIS LOW. IN ADDITION TO THE PACIFIC MOISTURE...LOW LEVEL MOISTURE WILL INCREASE TONIGHT AS EAST TO SOUTHEAST WINDS ADVECT SFC DEWPOINTS OF 50F TO 60F INTO THE EASTERN 1/3 OF THE CWA. CAN ALREADY SEE DEWPOINTS INCREASING ACROSS AREAS TO OUR EAST. WAA WILL ALSO BE TAKING PLACE IN THE LOW LEVELS ACROSS THE EASTERN 1/2 OF THE CWA WHICH WILL HELP SET UP A BOUNDARY FROM SOUTHEASTERN NM SOUTHWEST INTO WEST TX. THIS WILL COMBINE WITH UPPER LEVEL JET STREAM ENERGY AND EMBEDDED SHORTWAVES TO PRODUCE RAIN AND POSSIBLE THUNDERSTORMS...ESPECIALLY OVER SOUTHEASTERN NM...AND ALSO SOUTH AND SOUTHWEST INTO THE DAVIS MOUNTAINS AND BIG BEND AREA. ALL THIS SAID...WILL CONTINUE THE FLASH FLOOD WATCH FOR THE ENTIRE AREA FOR TONIGHT. WILL ALLOW THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS TO EXPIRE...WINDS HAVE DIMINISHED THERE...AND SHOULD REMAIN BELOW CRITERIA THROUGH TONIGHT. .LONG TERM... UPPER LOW...WHICH WILL BE IN THE VICINITY OF NORTHERN SONORA TUESDAY MORNING...WILL LURCH EASTWARD DURING THE DAY. THEREFORE...CWA WILL BE UNDER A MORE FAVORABLE UPPER DIFFLUENT PATTERN AS SHORTWAVE TROUGHS CONTINUE TO WHEEL NORTH/NORTHEASTWARD OVER THE AREA. IN ADDITION TO TSRA INCREASING RAINFALL AMOUNTS...AN INCREASE IN LOW LEVEL MOISTURE MAY ENHANCE THEM MORE. ALL IN ALL...THINK THE FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON REMAINS A GOOD IDEA. MAY HAVE TO EXTEND THE WATCH...BUT WILL ALLOW MID SHIFT TO ASSESS THE SITUATION...AND PROLONG THE WATCH THEN. MODELS TRANSLATING UPPER LOW EASTWARD TO WEST CENTRAL TEXAS WEDNESDAY NIGHT. AFTER SEEING THE VARIETY OF SOLUTIONS SO FAR ON THIS STORM SYSTEM...WILL GO AHEAD AND LEAVE THE HIGHER POPS IN ON WEDNESDAY AND WEDNESDAY NIGHT UNTIL THERE/S MORE CERTAINTY ON THE MOVEMENT OF THE UPPER LOW. TEMPERATURES WILL BE SLOW TO RISE AS WIDESPREAD PRECIP AND CLOUD COVER PERSIST. HAVE ONLY MADE GENERAL TWEAKS OUT TO THURSDAY. WILL LOOK FOR SOME DRYING OUT IN EARNEST THURSDAY AND FRIDAY AS THE UPPER LOW FINALLY PULLS AWAY. HOWEVER...IT APPEARS ANY RESPITE WILL BE SHORT LIVED SINCE ANOTHER UPPER TROUGH BEGINS TO DEEPEN OVER THE ROCKIES. THIS TROUGH WILL BE ACCOMPANIED BY ANOTHER COLD FRONT... WHICH IS PROGGED TO MOVE INTO WEST TEXAS BY FRIDAY NIGHT. THERE WAS ALREADY A SLIGHT CHANCE OF RAIN IN THE FORECAST WHICH WILL REMAIN. DID TWEAK SOME OF THE TEMPERATURES DOWNWARD...BUT NOT MUCH AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 51 59 52 62 / 90 100 70 80 CARLSBAD NM 42 53 47 61 / 100 90 60 50 DRYDEN TX 54 63 53 66 / 90 90 70 60 FORT STOCKTON TX 48 62 50 63 / 100 90 70 60 GUADALUPE PASS TX 34 53 42 57 / 100 90 50 30 HOBBS NM 46 55 47 60 / 100 90 70 60 MARFA TX 45 57 42 60 / 100 90 60 30 MIDLAND INTL AIRPORT TX 49 60 52 62 / 100 100 70 70 ODESSA TX 49 60 51 62 / 100 100 70 70 WINK TX 47 62 51 66 / 100 90 70 60 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY FOR ALL AREAS. NM...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY FOR ALL AREAS. && 20/67
Hazardous weather outlook, Nov 15, 2:50 PM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 250 PM CST MON NOV 15 2004 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-161000- ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE- DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES- GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY- HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL- NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN- REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY- TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER- 250 PM CST (150 PM MST) MON NOV 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT FLASH FLOODING WILL BE POSSIBLE TONIGHT ACROSS THE ENTIRE REGION... AS WIDESPREAD RAIN IS EXPECTED AREAWIDE...IN ADDITION TO EMBEDDED THUNDERSTORMS. SOME OF THIS ACTIVITY WILL CONTAIN BURSTS OF HEAVY RAIN. DUE TO RECENT HEAVY RAINS...AREAS THAT RECEIVE ADDITIONAL RAINFALL TONIGHT MAY EXPERIENCE FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDESPREAD RAIN AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH TUESDAY...PROLONGING THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING. THE FLASH FLOOD THREAT MAY CONTINUE INTO WEDNESDAY BEFORE THE UPPER LEVEL STORM MOVES TO THE NORTHEAST OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THE LATEST WEATHER INFORMATION REGARDING THE POTENTIAL FOR HEAVY RAINFALL AND FLASH FLOODING THROUGH THE MIDDLE OF THIS WEEK.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 12:12 PM CST | Flash Flood Warning | MAF | Midland | 6 hr |
| Nov 15, 12:24 PM CST | Flash Flood Warning | MAF | Ector | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.